Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the weak type $ (1,\,1)$ inequality for conjugate functions

Author: Burgess Davis
Journal: Proc. Amer. Math. Soc. 44 (1974), 307-311
MSC: Primary 42A40
MathSciNet review: 0348381
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of Kolmogorov states that there is a positive constant $ K$ such that if $ \tilde f$ is the conjugate function of an integrable real valued function $ f$ on the unit circle then $ m\{ \vert\tilde f\vert \geqq \lambda \} \leqq K\vert\vert f\vert{\vert _1}/\lambda ,\lambda > 0$. It is shown that the smallest possible value for $ K$ in this theorem, the so called weak type (1, 1) norm of the conjugate function operator, is $ (1 + {3^{ - 2}} + {5^{ - 2}} + \cdots )/(1 - {3^{ - 2}} - {5^{ - 2}} - \cdots ) \approx 1.347$. This number is also shown to be the weak type (1, 1) norm of the Hilbert transform operator on functions defined on the real line. The proof uses P. Levy's result that Brownian motion in the plane is conformally invariant.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A40

Retrieve articles in all journals with MSC: 42A40

Additional Information

PII: S 0002-9939(1974)0348381-6
Keywords: Conjugate function, weak-type inequality, Brownian motion
Article copyright: © Copyright 1974 American Mathematical Society